MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION C-QUR MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION C-QUR MESH; MESH, SURGICAL, POLYMERIC
Model Number 31540
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 10/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon the conclusion of the investigation into this event.
 
Event or Problem Description
Patient with ventral hernia in which a mesh did not integrate.The patient developed wound infection eight weeks after surgery and the mesh was removed.Cultures showed enterobacteriaceae staphylococcus.Antibiotics were given.
 
Additional Manufacturer Narrative
A review of the manufacturing lot history and sterilization records was conducted.All in-process specifications and release criteria were met, including testing for suture retention and ball burst conducted on the mesh at incoming.Fournier transform infrared spectroscopy testing and coating density of the cured omega-3 fatty acids coated panels and seal strength testing on both the pre-and-post-sterile atrium-applied packaging seals were also performed, with all requirements being met.Clinical evaluation: a mesh may not integrate due to, but not limited to infection, incorrectly sized mesh or inadequate fixation.This event could require the patient to undergo a second surgery to correct the defect in order to prevent further complication.C-qur mesh products are provided sterile.The handling of all mesh should be with sterile gloves and/or instruments.Microorganisms can infect a surgical wound through various forms of contact, such as from the touch of a contaminated caregiver or surgical instrument, through microorganisms in the air, or through microorganisms that are already on or in your body and then spread into the wound.Enterobacteriaceae is a bacterial infection that makes up as many as half of the hospital acquired infections in the united states.Other risks for surgical site infections (ssi) include smoking, elderly and/or overweight patients, those with weakened immune systems and diabetes.Most ssis can be treated successfully with antibiotic medications.Careful attention to proper fixation techniques and placement of the mesh product should be taken to help prevent excessive tension or disruption between the mesh material and connective tissue.The instructions for use state adequate mesh fixation is required to minimize post-operative complications and recurrence and complications may occur with the use of any surgical mesh include, but are not limited to pain, seroma, mechanical disruption of the tissue and /or mesh and adhesions when placed in direct contact with the viscera and other organs.

Brand Name
C-QUR MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6148626
Report Number3011175548-2016-00013
Device Sequence Number10986249
Product Code FTL
UDI-Device Identifier00650862315400
UDI-Public00650862315400
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K050311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Model Number31540
Device Catalogue Number31540
Device Lot NumberP15332
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;